Alert archive / Texas / Fire Weather Watches in 2021
Fire Weather Watch 13, NWS Amarillo, TX
NWS Amarillo, TX issued this fire weather watch at Nov 15, 2021, 3:29 AM CST for 6 counties in Texas. It took effect at Nov 16, 2021, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 15, 2021, 3:29 AM CST (09:29 UTC)
- In effect from
- Nov 16, 2021, 12:00 PM CST
- Expired
- Nov 15, 2021, 1:57 PM CST
- In force
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 23 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2624 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
975 WWUS84 KAMA 150929 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 329 AM CST Mon Nov 15 2021 TXZ011>013-016>018-317-152130- /O.NEW.KAMA.FW.A.0013.211116T1800Z-211117T0000Z/ Oldham-Potter-Carson-Deaf Smith-Randall-Armstrong- Palo Duro Canyon- 329 AM CST Mon Nov 15 2021 ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHWESTERN PARTS OF THE TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Fire Weather Watch for strong winds and low relative humidity, which is in effect Tuesday afternoon. * Affected Area...In Texas...Oldham...Potter...Carson...Deaf Smith...Randall...Armstrong and Palo Duro Canyon. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Red Flag Threat Index...Ranging from 2 to 6. * Timing...Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
1 follow-up statement
525 WWUS84 KAMA 151957 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 157 PM CST Mon Nov 15 2021 TXZ011>013-016>018-317-161000- /O.UPG.KAMA.FW.A.0013.211116T1800Z-211117T0000Z/ /O.NEW.KAMA.FW.W.0017.211116T1800Z-211117T0000Z/ Oldham-Potter-Carson-Deaf Smith-Randall-Armstrong- Palo Duro Canyon- 157 PM CST Mon Nov 15 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from noon to 6 PM CST Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...In Texas...Oldham...Potter...Carson...Deaf Smith...Randall...Armstrong and Palo Duro Canyon. * 20 Foot Winds...Southwest 20 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Red Flag Threat Index...Ranging from 3 to 6. * Timing...Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this fire weather watch went out at Nov 15, 3:20 AM CST, 9 minutes earlier.
Area forecast discussion, Nov 15, 3:20 AM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
320 AM CST Mon Nov 15 2021
.SHORT TERM (Today through Tuesday night)...
Overview:
Noteworthy items in the short term include the warm temperatures
today and tomorrow, which will lead to an increase threat for fire
weather conditions on Tuesday. There will also be a cold front
that sweeps through the region tomorrow night into Wednesday
morning which will lead to much cooler temperatures Wednesday by
as much as 30 degrees between Tuesday highs and Wednesday highs.
Still no signs for precipitation.
Further Details:
A long wave trough is noted at 500mb with the axis through the
Great Lakes region down south through the southern Gulf States.
This will lead to northwest flow aloft through today and tonight.
Tomorrow we will go more zonal as a 500mb low passes over southern
parts of Canada. This low will be associated with a trough
swinging through the Great Plains starting tomorrow night.
A weak surface trough will be noted over the Panhandles today,
which will lead to mostly light wind speeds. Temperatures at 850mb
will get up around 20C-23C, and forecast soundings indicate a
well mixed boundary layer, so we should have no problem maximizing
our daytime heating this afternoon. We have trended the highs for
today up to the 75th percentile of the NBM based on model spread
that has trended higher than previous forecast. Highs should
easily reach the upper 70s to low 80s. You can't beat those
temperatures for mid November. Forecast soundings also indicate a
very dry column, so we should have plenty of sunshine today. Since
our wind speeds will be light today, we are not expecting any
fire weather concerns.
Moving along to tomorrow, forecast soundings indicate another
well mixed boundary layer in the afternoon. Temperatures at 850mb
look to get closer to 25C tomorrow, so highs will likely be in the
low to mid 80s across the Panhandles for another great
temperature afternoon for mid November. These temperatures will
also be aided by downsloping southwesterly winds. Cross barrier
flow will help induce lee cyclogenesis, and a surface low is
expected to develop over southwestern parts of Kansas to perhaps
right over northern parts of the Panhandles. This may lead to
quite the difference in wind speeds across the Panhandles. Did
deviate from the NBM (National Blend of Models) slightly for winds
tomorrow as we trended more towards the CONSMOS. We should be
mixing down some relatively stronger wind speeds tomorrow
afternoon than what the straight NBM was suggesting. Light wind
speeds in the north near the low should be expected, but southern
parts of the Texas Panhandle will likely see wind speeds around
20-30 mph sustained with gusts approaching 40 mph at times. Given
our dry streak and receptive fuels, we will be looking at critical
fire weather conditions arising in the afternoon as RH drops down
to around 8-10 percent. Southwestern parts of the Texas Panhandle
will likely see meteorological conditions favorable for wildfire
spread, so caution should be exhibited tomorrow with anything that
could produce outdoor sparks of flames. Forecast soundings
indicate we should have plenty of sunshine during the afternoon
hours, but high clouds may start to roll in from the
west/northwest tomorrow night as the H5 trough starts to pass over
the Rockies.
Guerrero
&&
.FIRE WEATHER (Tuesday)...
Warm temperatures are expected on Tuesday, and this will help
lead to dry conditions as RH values drop down around 8-10 percent.
Twenty foot wind speeds across the southern Texas Panhandle will
reach 15-25 mph. RFTI numbers will reach 2-6 across the southern
half of the forecast area. ERC values will range from the 65th to
about the 75th percentile for most of the south/southwestern Texas
Panhandle. Given these conditions we are looking at critical fire
weather conditions to arise, and we have issued a Fire Weather
Watch to highlight these concerns. Elsewhere across the area will
see at least elevated fire weather conditions for all but the
Oklahoma Panhandle as wind speeds will be too light across the
north to warrant fire weather conditions.
Guerrero
&&
.LONG TERM...Wednesday through Sunday
An upper trough will approach the Panhandles from the central and
southern U.S. Rockies Wednesday and will progressively move east
out of the forecast area Wednesday night. Dry northwesterly flow
aloft Thursday as an upper ridge builds over the southwestern
states and Intermountain West region. The upper ridge forecast to
break down by Thursday night with the upper flow becoming zonal
across the Panhandles Thursday night through Friday night. Another
upper trough forecast to approach the Panhandles from the west
Saturday through Saturday night and then exiting the forecast area
Sunday to the east. Dry conditions are forecast to persist through
the weekend.
A cold front will exit the forecast area Wednesday morning to the
east and south as a cold surface high builds down into the
Panhandles with a tight pressure gradient setting up Wednesday all
across the Panhandles. Breezy to windy northerly winds will cold
air advection behind the front with below seasonable conditions
expected. NBM winds were underdone for Wednesday and used the 90
percent NBM for the winds on Wednesday. Surface high continues to
build down into the Panhandles Wednesday night and Thursday
before moving off to the east by late Thursday.
Lee surface trough develops across eastern Colorado and eastern
New Mexico Thursday and then deepens Thursday night into Friday.
Nocturnal 850 mb southwesterly jet develops Thursday night of 35
to 45 knots to as high as 50 knots across the forecast area. These
strong winds just off the surface will quickly mix down by mid to
late morning Friday resulting in windy conditions of 20 to 30 mph
with higher gusts. NBM winds are grossly underdone for Friday
with this potent low level jet mixing down to the surface and used
the 90 percent NBM for winds instead.
Surface low drops south southeast into the northern Panhandles
Friday night and will usher in a cold front by 12Z to 18Z
Saturday. Surface ridge builds in behind the cold front by late
Saturday through Saturday night and Sunday. Brief rebound in temps
Friday and Saturday before turning cooler again Sunday behind the
front.
Schneider
&&
.FIRE WEATHER...
.Wednesday...
Strong and gusty northerly 20 foot winds of 15 to 25 mph with
gusts near 35 mph behind a cold front along with minimum relative
humidity values as low as 19 percent will result in elevated fire
weather conditions. Max RFTIs are forecast to be around 1 to 2
and will be mainly wind-driven. With ERC values forecast to be
around the 70th to 89th percentile mark, widespread elevated fire
weather conditions will be possible on Wednesday.
.Friday...
Downsloping southwesterly 20 foot winds will increase to around 20
to 30 mph with gusts near 40 mph by midday Friday ahead of a cold
front. Max RFTIs are forecast to be around 1 to 3 with minimum
afternoon relative humidity values as low as 14 percent. RFTIs
will be primarily wind-driven with ERC values forecast to remain
in the 70th to 89th percentile. Widespread elevated fire weather
conditions along with some possible critical conditions are
expected Friday.
Schneider
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch Tuesday afternoon for the following zones:
Armstrong...Carson...Deaf Smith...Oldham...Palo Duro
Canyon...Potter...Randall.
OK...None.
&&
24/11Hazardous weather outlook, Nov 14, 1:14 PM CST, 14 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 114 PM CST Sun Nov 14 2021 OKZ001>003-TXZ001>020-317-151000- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 114 PM CST Sun Nov 14 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated to critical fire weather conditions may be possible Tuesday, Wednesday, and Friday across most of the Texas and Oklahoma Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated and critical fire weather conditions on Tuesday, Wednesday, and Friday.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 1:57 PM CST | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 4 more | 28 hr |
Nearby
Fire Weather Watches in Texas, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.